MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 6X20; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 6X20; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CF0620
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The phone and email address of the initial reporter are not available / reported.A photo of the device packaging was included in the complaint that consist of the device packaging that included the label of the device.The information on the label (product code: 640cf0620 and lot number: 30341950).No damage was noted on the device packaging.A review of manufacturing documentation associated with this lot (30341950) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the aneurysm embolization procedure, the 6mm x 20cm orbit galaxy complex fill coil (640cf0620 / 30341950) became stretched in the target cerebral position.The physician withdrew the coil from the patient and replaced it with a new coil to complete the procedure.There was no report of any patient adverse event and complication associated with the reported device issue.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No.: (b)(4).The purpose of this mdr is to include the additional event information received on 7/15/2020.[additional event information]: the healthcare professional reported that during the aneurysm embolization procedure, the 6mm x 20cm orbit galaxy complex fill coil (640cf0620 / 30341950) became stretched in the target cerebral position.This issue occurred as soon as the coil entered the aneurysm.It was reported that continuous flush had been maintained through the microcatheter, there was no resistance between the guidewire and the microcatheter when the target site was being accessed.There was no resistance during the advancement of the coil through the microcatheter.Prior to this coil, no other coils went through the microcatheter.There was no kink observed on the microcatheter.Fluoroscopy was used to verify that there was a one to one relationship between the coil and the delivery tube, but the cause of the coil stretching was not identified.Entanglement with previously placed coils was ruled out.The physician withdrew the coil in its entirety from the patient without additional intervention and replaced it with a new coil to complete the procedure.The coil was not detached from the delivery system, it was just in stretched condition without any other damage noted.The event did not result in any blood flow reduction/restriction.No procedural delay occurred associated with the reported issue.There was no report of any patient adverse event and complication associated with the reported device issue.Updated sections: g.4, g.7, h.2, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No.: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the aneurysm embolization procedure, the 6mm x 20cm orbit galaxy complex fill coil (640cf0620 / 30341950) became stretched in the target cerebral position.This issue occurred as soon as the coil entered the aneurysm.It was reported that continuous flush had been maintained through the microcatheter, there was no resistance between the guidewire and the microcatheter when the target site was being accessed.There was no resistance during the advancement of the coil through the microcatheter.Prior to this coil, no other coils went through the microcatheter.There was no kink observed on the microcatheter.Fluoroscopy was used to verify that there was a one to one relationship between the coil and the delivery tube, but the cause of the coil stretching was not identified.Entanglement with previously placed coils was ruled out.The physician withdrew the coil in its entirety from the patient without additional intervention and replaced it with a new coil to complete the procedure.The coil was not detached from the delivery system, it was just in stretched condition without any other damage noted.The event did not result in any blood flow reduction/restriction.No procedural delay occurred associated with the reported issue.There was no report of any patient adverse event and complication associated with the reported device issue.The device was returned for evaluation an analysis.The investigational finding is documented below.Investigation summary: the non-sterile 6mm x 20cm orbit galaxy complex fill coil was received contained in a pouch.Visual inspection was performed.The hypotube was observed broken.Under the microscopic inspection, the embolic coil was not included in the device; it was not attached and appeared to have been mechanically detached from the device.No other damage was observed.A review of manufacturing documentation associated with this lot (30341950) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint documented that the 6mm x 20cm orbit galaxy complex fill coil became stretched in the target cerebral position as soon as it entered the aneurysm.The physician withdrew the coil and it was reported that the coil was still attached to the delivery system.The device was returned; however, the embolic coil was not returned with the rest of the device component.During the microscopic inspection, it appeared that the coil was mechanically separated from the delivery system.The hypotube was broken on the returned device.The stretched condition of the embolic coil as documented in the complaint could not be confirmed as the device returned without the embolic coil.The broken hypotube and the appearance of the delivery system without the embolic coil is indicative that force may have been applied and may have been the contributing factor.Procedural factors and handling may have resulted in force inadvertently applied.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly.The condition and final appearance of the device is closely inspected.Any anomaly such as a broken hypotube or an embolic coil that had detached from the delivery system would not have passed the final inspection.Thus, it is not likely that the 6mm x 20cm orbit galaxy complex fill coil left the manufacturing facility with the anomalies noted on the returned device during visual and microscopic inspection.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: g.4, g.7, h.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG TDL CMPLX FILL COIL 6X20
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10240096
Report Number3008114965-2020-00247
Device Sequence Number2655593
Product Code KRD
UDI-Device Identifier10886704030348
UDI-Public10886704030348
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model Number640CF0620
Device Catalogue Number640CF0620
Device Lot Number30341950
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2020
Initial Date Received by Manufacturer 06/17/2020
Supplement Date Received by Manufacturer07/15/2020
07/21/2020
Initial Report FDA Received Date07/07/2020
Supplement Report FDA Received Date07/16/2020
07/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1